Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 134, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2003, 2:49 PM CDT for Lancaster County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2003, 2:49 PM CDT (19:49 UTC)
- Expired
- Jun 18, 2003, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Lancaster County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:25 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 18, 2:25 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 225 PM CDT WED JUN 18 2003 MAIN FORECAST CHALLENGES ARE CHANCES OF THUNDERSTORMS FROM FRIDAY NIGHT ON. SURFACE FEATURES REMAIN WEAK WITH HIGH PRESSURE SITTING OVER SOUTHERN MANITOBA AND A WEAK TROF MOVING SOUTH ACROSS SRN NEBRASKA AND SRN IA. ISOLATED CONVECTION CONTINUES TO MOVE SOUTH ACROSS THE FORECAST AREA WITH WEAK SHEAR AND INSTABILITY IN PLACE. SLOW MOVING CONVECTION SHOULD CONTINUE TO SHIFT SWD THIS EVENING AS SFC TROF SLIPS TO THE SOUTH. DRIER MID LEVEL AIR MOVES INTO THE REGION TONIGHT AS ABOVE MENTIONED SFC HIGH SLIDES SOUTHEAST. WARM AIR ADVECTION PATTERN WILL BEGIN TO SET UP ON FRIDAY. MID LEVEL TROF BEGINS TO MOVE ACROSS THE WESTERN US AND PUSHES A SHORTWAVE ACROSS NEBRASKA FRIDAY AFTERNOON. INCREASING LLJ SHOULD HELP A FEW THUNDERSTORMS FIRE IN THE LATE AFTERNOON AND EARLY EVENING HOURS ACROSS OUR WESTERN COUNTIES. THIS ACTIVITY MAY LINGER INTO SATURDAY AIDED BY LOW LEVEL JET AND SHORTWAVE TRANSLATING EAST. CHALLENGE IN EXTENDED FORECAST BECOMES WHEN NOT TO PUT POPS IN. FRONT THAT IS PROGGED TO SLIDE THRU ON SUNDAY WILL LIKELY BE NEXT FOCUSING MECHANISM FOR THUNDERSTORMS. EXTENDED MODELS DIVERGE WITH ENSEMBLES TAKING ON A MORE ZONAL PATTERN INTO EARLY NEXT WEEK WHILE THE GFS DIGS A DEEP TROF ACROSS THE WESTERN US. HAVE STUCK CLOSER TO ENSEMBLES AND LEFT DAYS 6 AND 7 DRY. .OMA...NONE. GRIFFIS
Hazardous weather outlook, Jun 18, 11:45 AM CDT, 3 hours 4 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1145 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...AND IN SOUTHWEST IOWA. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. SD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:15 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Jun 18, 4:26 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 34 min |
| Jun 18, 3:47 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 28 min |
| Jun 18, 3:49 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 26 min |
| Jun 18, 4:14 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.